advertisement
Question
Posted by: JennaJ | 2011/03/25

Adcodol

My partner recently lost his job and had a heart attack about a year ago. He is on medication for depression following the heart attack, but seem to be hooked on Adcodol. I noticed that he uses about 600 a month. Is this a reason for concern? If I talk to him about it he says that he''s using it for headaches as the medication he''s on gives him headaches. It''s been like this for the past 4 or 5 months. I''m not sure what to do. Is Acodol addictive?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Adcodol and many other combination pain-killers too available in this country, absolutely certainly ARE potentially addictive, and 600 a month is a ridiculously high amount to be consuming. Absolutely a reason for concern. Depression is quite common after heart problems, but for that he should see a good local psychiatrist and get proper treatment for depression - now he will have to do that, and dtart by being weaned off the addictive quantities of these Adcodol drugs he is taking. Headaches are not usually a side-effect of ADs, and if they occur, Adcodol would be the wrong treatment for them. They're more likely caused by brief spells of withdrawal from the Adcodol.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

7
Our users say:
Posted by: Anonymous | 2014/03/02

I have just learned from my two Grand-daughters aged 28 and 25 that their mother, my daughter aged 48 years has been taking Ácodol' for a long time and gets into swing moods which become very ugly with everyone who says the wrong thing to her. I and the girls are worried about her, she is married and has a good husband but it appears she hids these from him. Can we do anything?

Reply to Anonymous
Posted by: Lin | 2011/03/26

The problem with headache tablets like Adcodol is that when uou take it for longer than the prescribed amount of time, you can get headaches FROM the headache tablets. He will need some rehab to help him get over his addiction.

Reply to Lin
Posted by: cybershrink | 2011/03/26

Adcodol and many other combination pain-killers too available in this country, absolutely certainly ARE potentially addictive, and 600 a month is a ridiculously high amount to be consuming. Absolutely a reason for concern. Depression is quite common after heart problems, but for that he should see a good local psychiatrist and get proper treatment for depression - now he will have to do that, and dtart by being weaned off the addictive quantities of these Adcodol drugs he is taking. Headaches are not usually a side-effect of ADs, and if they occur, Adcodol would be the wrong treatment for them. They're more likely caused by brief spells of withdrawal from the Adcodol.

Reply to cybershrink
Posted by: M | 2011/03/25

You should also think about possible rehab or some form of support for him when he stops taking codeine, Ive heard some grim stories of codeine withdrawal, spiders on the walls time of stuff.

Reply to M
Posted by: Mandy | 2011/03/25

Yes of course! As previously mentioned, the codiene is extremely addictive! And you need to take into account the fact that you shouldn''t actually use painkillers for longer than 10 days, 1-2 pills 3 times a day. If he''s using 600 a month thats about 20 a day- waaaaay too much. He''s probably right in saying that he''s using them for headaches because at this stage he probably does get withdrawl headaches if he doesn''t use them. He''s killing himself slowly.

Reply to Mandy
Posted by: Koekoes | 2011/03/25

Hi there,

My sister is also addicted to Adcodol - it is very dangerous to your stomach, liver, kidneys.

Reply to Koekoes
Posted by: M | 2011/03/25

I just googled Acodol, its basically codeine, which is like legal heroin. Yes it is addictive and yes he needs to stop taking them.

Reply to M

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement